Page 1 of 1

Proton Pump Inhibitors (Nexium, Prilosec, etc)

PostPosted: March 11th, 2013, 10:32 am
by jjhnn8600
Have any of you been on these? See here's the thing, my twiching start in Sept, after I had been on Nexium (then aciphex, augmented by prilosec occasionally) since the previous May. One PPI can reduce stomach acid output by 90% (btw never helped reflux, I have low acid not high acid). Even on Nexium commercials it says that inhibits absorption of Calcium and Magnesium. It also made my iron tank drastically as seen in bloodwork.

Once I was off the meds, the twitching reduced dramatically, and while my stomach can't tolerate either pill supplement, I am trying to eat foods high in both. I actually the thing that may have caused or amplified the twitching. It also takes awhile for these levels to normalize too. Anyway, I just wanted to put it out there in case this may affect anyone else.

Katie

Re: Proton Pump Inhibitors (Nexium, Prilosec, etc)

PostPosted: March 11th, 2013, 12:53 pm
by steffen
I was on Nexium for some month. But that was seven years before twitching started. So I don't think that in my case there is a connection.

Re: Proton Pump Inhibitors (Nexium, Prilosec, etc)

PostPosted: March 12th, 2013, 10:10 am
by chicagobfs
I would suggest using search option on this forum. Prilosec is well known of depleting your body from magnesium ....

Re: Proton Pump Inhibitors (Nexium, Prilosec, etc)

PostPosted: March 12th, 2013, 2:04 pm
by twitchsenc
My twitching started around the same time I started taking prilosec. I still take prilosec and I still twitch...

Re: Proton Pump Inhibitors (Nexium, Prilosec, etc)

PostPosted: March 13th, 2013, 9:34 am
by jjhnn8600
Hi, I'm not asking if anyone thinks there's a connection bc it seems there is. I am just saying my experience in the hopes that those who don't know might see if it affects them.